Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Fort Worth, TX

July 8, 2017Denton County, Texas

NWS Fort Worth, TX issued this special weather statement at Jul 8, 2017, 5:21 PM CDT for Denton County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 5:21 PM CDT (22:21 UTC)
Expired
Jul 8, 2017, 5:45 PM CDT
In force
24 min
Issued by
NWS Fort Worth, TX

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 75 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS84 KFWD 082221
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT SAT JUL 8 2017
 
TXZ102-103-082245-
Denton TX-Wise TX-
521 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WISE AND
NORTHWESTERN DENTON COUNTIES UNTIL 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Krum, or 11 miles southwest of Sanger, moving south at
10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Denton, Krum, Justin, Northlake, New Fairview and Ponder. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3336 9743 3334 9722 3309 9726 3310 9746
TIME...MOT...LOC 2221Z 011DEG 8KT 3329 9735 

$$

58

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:54 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 8, 2:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
254 PM CDT Sat Jul 8 2017

.SHORT TERM...
/Through Tonight/
Scattered showers and thunderstorms have developed in the broad
region of convergence ahead of the large southwestward moving
outflow boundary that originated from convection across eastern
Oklahoma and Arkansas last night. New outflows from the afternoon
storms will also drop south and southwest through the afternoon
and early evening hours and ignite additional scattered showers
and storms primarily across the central and eastern zones. Due to
large values of CAPE and temperatures in the mid to upper 90s,
microbursts producing damaging wind gusts and frequent cloud to
ground lightning will be the primary hazards with these storms.

A weak upper trough axis situated across Oklahoma will drop south
through the overnight hours. Some of the model guidance, namely the
GFS and a few of the UCAR CAM ensemble members are indicating good
convective development across Oklahoma tonight and drop this
activity across the Red River by daybreak. Other models are much
drier and this seems more believable as low level flow looks too
weak to sustain an organized convective complex. In addition the
activity this afternoon and early evening should have a stabilizing
effect on the environment tonight. This afternoon and evening's
activity may continue after sunset for a few more hours given that
North Central Texas will be on the favorable side of the trough for
continued lifting.  However, the loss of heating should eventually
result in dissipating of convection and have left PoPs out of the
forecast after midnight. Otherwise lows tonight will be in the mid
to upper 70s, with initially variable winds becoming light
southeast.

TR.92

&&

.LONG TERM...
/Sunday through Friday/

Similar to today, Sunday should continue to feature scattered
afternoon showers and thunderstorms as we remain to the east of
stronger upper level ridging and within an axis of rich low level
moisture. Persistent weak easterly flow across the northern half
of our area should remain in place with southerly winds farther
south. This weak low level convergence has been sufficient to
trigger afternoon showers and thunderstorms. While there is some
low chance for convection to already be ongoing during the morning
on Sunday, generally weak flow aloft should inhibit more
widespread organized convection, leaving an untouched and unstable
atmosphere for afternoon pop-up thunderstorms. Coverage will again
be around 30% for most areas, and similar to the last few days, an
isolated severe storm with damaging wind gusts would be the main
threat.

As we head into Monday, there is some indication that the upper
ridge to the west will begin to nudge into our area with slightly
stronger southwesterly 850mb flow which should help strengthen the
convective inhibition across North Texas. This would generally
suggest that coverage of showers and thunderstorms would be lower,
however, the guidance has struggled a little with the strength and
center of the upper high to the west. In addition, a decent
coverage of afternoon showers and thunderstorms across North Texas
each afternoon appears to slightly reinforce a weakness in the mid
level height fields on the eastern periphery of the upper ridge.
This often happens in the summer and can result in the ridge never
fully extending eastward and suppressing afternoon convection. So,
for now, we'll maintain some low PoPs into Monday and Tuesday
primarily across the eastern half of the CWA and continue to
monitor the eastward progression of the upper ridge. As we head
into the middle and latter part of the upcoming week, it appears
that we'll be mainly dry and warm, but again, there are some
discrepancies in the placement of the center of the ridge axis. If
it remains to the west, then we may need to keep some low
rain/storm chances in through the week.

Dunn

&&

.AVIATION... /Issued 1230 PM CDT Sat Jul 8 2017/
VFR conditions are expected to prevail, but afternoon
thunderstorms will be a primary hazard. A moist, unstable, and
uncapped atmosphere will be in place this afternoon and forcing
along the outflow boundary moving in from the northeast will get
storms started primarily northeast of the TRACON early this
afternoon. Outflow boundaries from these storms should fire off
more storms farther southwest which should put them in the DFW
TRACON after 19z. Will show VCTS at all TAF sites from 20z to 0z.
Right now confidence isn't high enough to show a tempo group for
thunderstorms on station as coverage will still be in the 30% to
40% range. Storms will persist in the region a few hours after 0z
but they should push southwest of the DFW TRACON by this time.
Forecast confidence with convection is not high, so updates will
be made to TAFs as trends become apparent.

Otherwise expect additional convection Sunday afternoon and will
show VCTS again in DFW extended TAF after 18z. There is an outside
probability that storms may develop in Oklahoma late tonight and
reach DFW area in the morning hours.

Winds will be light and variable this morning, but could be gusty
and variable later this afternoon due to influences from nearby
convection. Winds should become light southeasterly by mid
evening.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  95  77  96  77 /  20  30  10  20   0
Waco                75  96  76  97  76 /  20  30  10  10   5
Paris               74  91  73  92  73 /  20  20  10  20   0
Denton              74  95  76  96  75 /  20  20  10  10   0
McKinney            74  93  75  93  75 /  20  30  10  20   0
Dallas              79  95  77  96  78 /  20  30  10  20   0
Terrell             75  94  75  94  75 /  20  30  10  20   5
Corsicana           74  93  75  94  75 /  20  30  10  20   5
Temple              74  97  75  97  75 /  20  30  10  10   5
Mineral Wells       72  96  73  96  73 /  20  20  10   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

92/91
Hazardous weather outlook, Jul 8, 2:55 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
255 PM CDT Sat Jul 8 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
255 PM CDT Sat Jul 8 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms will be possible through the
evening hours. Some storms could produce damaging wind gusts. The
main hazards will be heavy rainfall and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorm chances will continue across all of North Texas on
Sunday and mainly east of I-35 on Monday through Wednesday. Similar
to the last few days, isolated severe storms will be possible with
damaging winds and frequent lightning being the main threat.

.SPOTTER INFORMATION STATEMENT...

Very limited spotter activation may be requested this afternoon and
early evening.

In the hours before

Local storm report, Jul 8, 4:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SAT JUL 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             GARLAND                 32.92N  96.63W
07/08/2017  E1.00 INCH       DALLAS             TX   TRAINED SPOTTER
Special weather statement, Jul 8, 4:35 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CDT SAT JUL 8 2017

TXZ119-082200-
Dallas TX-
435 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS COUNTY UNTIL
500 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Garland, moving south at 10 mph.

Outflow from this storm will produce wind gusts in excess of 40 mph.

Locations impacted include...
Dallas, Mesquite, Balch Springs, Seagoville, Hutchins and Sunnyvale.

LAT...LON 3266 9652 3266 9675 3280 9675 3282 9652
TIME...MOT...LOC 2134Z 005DEG 8KT 3289 9661

58
Special weather statement, Jul 8, 4:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
449 PM CDT SAT JUL 8 2017

TXZ119-082215-
Dallas TX-
449 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 515
PM CDT...

At 449 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dallas. This storm was nearly stationary.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dallas, University Park and Highland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3286 9685 3287 9670 3271 9665 3271 9682
TIME...MOT...LOC 2149Z 342DEG 1KT 3282 9675

58
Special weather statement, Jul 8, 5:02 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
502 PM CDT SAT JUL 8 2017

TXZ103-119-082230-
Denton TX-Dallas TX-
502 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON AND
NORTHWESTERN DALLAS COUNTIES UNTIL 530 PM CDT...

At 502 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coppell, moving south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dallas, Irving, Carrollton, Lewisville, Flower Mound, Grapevine,
Coppell, Farmers Branch, Addison and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3288 9684 3288 9703 3298 9703 3298 9707
      3305 9707 3306 9688
TIME...MOT...LOC 2202Z 357DEG 7KT 3299 9699

58
Special weather statement, Jul 8, 5:13 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
513 PM CDT SAT JUL 8 2017

TXZ121-082245-
Kaufman TX-
513 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN COUNTY UNTIL
545 PM CDT...

At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kaufman, moving south at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kaufman, Kemp, Post Oak Bend City and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3245 9629 3263 9631 3267 9615 3251 9607
      3243 9608
TIME...MOT...LOC 2213Z 346DEG 11KT 3259 9624

58
Special weather statement, Jul 8, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
521 PM CDT SAT JUL 8 2017

TXZ102-103-082245-
Denton TX-Wise TX-
521 PM CDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WISE AND
NORTHWESTERN DENTON COUNTIES UNTIL 545 PM CDT...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Krum, or 11 miles southwest of Sanger, moving south at
10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Denton, Krum, Justin, Northlake, New Fairview and Ponder.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3336 9743 3334 9722 3309 9726 3310 9746
TIME...MOT...LOC 2221Z 011DEG 8KT 3329 9735

58

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:40 PM CDTSpecial Weather StatementFWDLamar35 min
Jul 8, 2:40 PM CDTSpecial Weather StatementFWDGrayson35 min
Jul 8, 3:12 PM CDTSevere Thunderstorm WarningFWDCollin33 min
Jul 8, 3:22 PM CDTSpecial Weather StatementFWDHunt23 min
Jul 8, 3:31 PM CDTAreal Flood AdvisoryFWDFannin, Hunt3 hr
Jul 8, 3:57 PM CDTSpecial Weather StatementFWDCollin63 min
Jul 8, 4:04 PM CDTSpecial Weather StatementFWDHunt26 min
Jul 8, 4:07 PM CDTSpecial Weather StatementFWDRockwall23 min
Jul 8, 4:21 PM CDTSevere Thunderstorm WarningFWDDallas, Rockwall33 min
Jul 8, 4:35 PM CDTSpecial Weather StatementFWDDallas25 min
Jul 8, 4:46 PM CDTAreal Flood AdvisoryFWDDallas, Kaufman, Rockwall119 min
Jul 8, 4:49 PM CDTSpecial Weather StatementFWDDallas26 min
Jul 8, 5:02 PM CDTSpecial Weather StatementFWDDallas28 min
Jul 8, 5:13 PM CDTSpecial Weather StatementFWDKaufman32 min
Jul 8, 5:27 PM CDTSpecial Weather StatementFWDTarrant33 min
Jul 8, 5:44 PM CDTSpecial Weather StatementFWDDenton31 min
Jul 8, 5:46 PM CDTSpecial Weather StatementFWDTarrant29 min
Jul 8, 6:21 PM CDTSpecial Weather StatementFWDTarrant54 min
Jul 8, 6:26 PM CDTSevere Thunderstorm WarningFWDTarrant38 min
Jul 8, 6:32 PM CDTSpecial Weather StatementFWDEllis28 min
Jul 8, 6:38 PM CDTAreal Flood AdvisoryFWDTarrant3 hr
Jul 8, 6:48 PM CDTSpecial Weather StatementFWDAnderson27 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.